Hail, Crawford
- When
- April 22, 8:37 PM CST
- Where
- Crawford County, 10 mi E of Steelville
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.967, -91.167
Storm spotters reported 1 inch hail along Highway 8.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 22, 5:41 PM CST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 641 PM CDT SAT APR 22 2006 .DISCUSSION... MAIN FORECAST ISSUE CONTINUES TO BE TRW CHANCES AS FRONTAL BOUNDARY REMAINS STALLED OVER CWA. FRONT TO FLUXUATE N AND S OVER NEXT TWO TO THREE DAYS BEFORE FINALLY EXITING REGION. TONIGHT...MAIN QUESTION IS WILL THERE BE ANY RW/TRW ACTIVITY ALONG BOUNDARY. MOISTURE REMAINS RATHER SPARSE. MODELS CONTINUE TO INDICATE MCS DEVELOPMENT TONIGHT...BUT NOT ON THE SCALE THAT WE WILL SEE SUNDAY NIGHT. LOW LEVEL MOISTURE AND WAA ARE ON THE INCREASE ALONG THE FRONT TONIGHT...WITH JET PARALLEL TO BOUNDARY...INDICATING SOME BACKBUILDING WITH IT. FOR NOW WILL KEEP LOW CHANCE POPS FOR SOUTHERN HALF OF CWA...ALONG AND SOUTH OF I-70. ON SUNDAY...SHOULD SEE SOME LINGERING RWS/TRWS OVER SOUTHERN HALF OF CWA AS NOCTURNAL ACTIVITY DIMINISHES. BY SUNDAY NIGHT...SFC LOW OVER SWRN KS WILL BEGIN TO SLIDE EAST SOUTHEASTWARD ALONG BOUNDARY IN RESPONSE TO SHORTWAVE THAT UNDERCUTS UPPER RIDGE. INITIAL MCS DEVELOPMENT WILL BE CLOSE TO TRIPLE POINT...OVER NE KS/NWRN MO...THEN SLIDE EAST ON MONDAY. FRONT TO SINK SOUTH OF CWA BY MONDAY NIGHT. HOWEVER...WILL STILL SEE SOME POST FRONTAL PCPN...ESPECIALLY OVER SOUTHERN HALF OF CWA MONDAY NIGHT AND TUESDAY. BEYOND TUESDAY...STRONG RIDGE OF HIGH PRESSURE BUILDS IN BRINGING IN COOLER AND DRIER WEATHER FOR THE EXTENDED FORECAST PERIOD. TEMPS TO BE A LITTLE BELOW NORMAL FOR THIS TIME OF YEAR. BYRD && .AVIATION... FOR THE 00Z TAFS... QUASI-STATIONARY FRONTAL BOUNDARY EXTENDS ACROSS SOUTHERN ILLINOIS TO NEAR KSTL SOUTHWEST TO NEAR KAIZ CONTINUING TO NEAR KJLN. SHORT RANGE MODEL FORECASTS SHOW THIS FRONT SINKING VERY SLOWLY SOUTH OVERNIGHT...PAST THE SOUTHERN TIP OF ILLINOIS...BUT REMAINING OVER SOUTHERN MISSOURI BY 12Z. WARM ADVECTION OVER THE TOP OF THIS FRONT COULD KEEP THE ONGOING SCATTERED CONVECTION ACROSS SOUTHERN PORTIONS OF THE CWFA ACTIVE THROUGH THE EVENING AND EVEN PAST 06Z. LOOKS LIKE THE CONVECTION WILL TRY TO DIMINISH AFTER SUNRISE BEFORE POSSIBLY FLARING UP AGAIN LATE IN THE AFTERNOON. THAT BEING SAID...LSX TERMINALS ARE ALL VFR WITH WINDS BECOMING LIGHT AND VARIABLE AFTER SUNSET. DONT EXPECT ANY SIGNIFICANT WEATHER OUTSIDE OF THE SCATTERED THUNDERSTORMS ACROSS SOUTHERN/SOUTHWESTERN PORTIONS OF THE CWFA. THERE IS AN OUTSIDE CHANCE THAT A CELL OR TWO COULD DRIFT NEAR THE KCOU OR KJEF TERMINALS TONIGHT...BUT DIDNT THINK THE CHANCE WAS HIGH ENOUGH FOR TEMPOS AT KCOU. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 321 PM CDT SAT APR 22 2006 ILZ064-065-069-070-074-079-100>102-MOZ041-047>052-059>065-072>075- 084-085-099-231215- BOND IL-BOONE-CALLAWAY-CLINTON IL-COLE-CRAWFORD-FAYETTE IL- FRANKLIN-GASCONADE-IRON-JEFFERSON-LINCOLN-MADISON-MADISON IL- MARION IL-MONITEAU-MONROE IL-MONTGOMERY-OSAGE-RANDOLPH IL- REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 321 PM CDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP TONIGHT ALONG A WEST TO EAST ORIENTED STATIONARY FRONT LYING ACROSS MISSOURI AND ILLINOIS. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS INTO TUESDAY MORNING WHEN THE FRONT WILL MOVE SOUTH OF THE AREA. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY SUNDAY NIGHT AND ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ058>060-095>099-MOZ018-019-026-027-034>036-042-231215- ADAMS IL-AUDRAIN-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-KNOX- LEWIS-MACOUPIN IL-MARION-MONROE-MONTGOMERY IL-PIKE-PIKE IL-RALLS- SHELBY- 321 PM CDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT INTO TUESDAY AS A SERIES OF STORM SYSTEMS MOVE ALONG A STATIONARY FRONT ORIENTED FROM WEST TO EAST ACROSS MISSOURI AND ILLINOIS. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS ON SUNDAY NIGHT AND ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. RP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 PM CDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL POTOSI 37.94N 90.78W
04/22/2006 E1.25 INCH WASHINGTON MO CO-OP OBSERVER
&&
MILLERThe St Louis radar (KLSX), 92 km away, was scanning. The volume nearest the first event began at 02:37 UTC.
2 hail. Local standard time, as filed.
Storm spotters reported 1 inch hail along Highway 8.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501736, 5501737.